Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 16, NWS Melbourne, FL

February 14, 20106 counties in Florida

NWS Melbourne, FL issued this red flag warning at Feb 14, 2010, 5:39 AM EST for 6 counties in Florida. It took effect at Feb 14, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2010, 5:39 AM EST (10:39 UTC)
In effect from
Feb 14, 2010, 12:00 PM EST
Expired
Feb 14, 2010, 6:00 PM EST
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 10.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2010-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2010-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WWUS82 KMLB 141039
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
539 AM EST SUN FEB 14 2010

...LONG DURATIONS OF LOW RELATIVE HUMIDITY EXPECTED ACROSS THE
INTERIOR THIS AFTERNOON...

FLZ041-044>046-053-058-144-142300-
/O.NEW.KMLB.FW.W.0016.100214T1700Z-100214T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
539 AM EST SUN FEB 14 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING. 

A COLD AND VERY DRY AIR MASS HAS SETTLED ACROSS EAST CENTRAL
FLORIDA. EVEN WITH HIGH TEMPERATURES ONLY EXPECTED TO REACH THE
UPPER 50S AND LOWER 60S TODAY...RELATIVE HUMIDITY VALUES ARE
EXPECTED TO FALL BELOW 35% FOR 4 TO 6 HOURS IN THE WARNING AREA.

LIGHT ONSHORE WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG
THE COAST...WHICH SHOULD ALLOW FOR A MODEST RISE IN HUMIDITY VALUES
TO ABOVE CRITICAL VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 14, 3:30 AM EST, 2 hours 9 minutes earlier.

Area forecast discussion, Feb 14, 3:30 AM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 AM EST SUN FEB 14 2010

.DISCUSSION...

TODAY/TNGT...E-W ORIENTED SFC HIGH PRES RIDGE CTRD OVER THE N CTRL
GOMEX WILL DRIFT ESE ACROSS NORTH AND CTRL FL LATER TODAY/TNGT.
COOL AIR MASS WILL REMAIN OVHD AS TEMPS GET A CHILLY START (L-M30S
MOST AREAS) AND PERSISTENT OCNL BKN CI/CS WILL BE STREAKING OVHD
ALL DAY. MAXES ONLY IN THE U50S-L60S AS NW SFC WINDS VEER TO LGT
NORTH AND NE BY THIS AFTN. CHILLY TEMPS AGAIN TNGT AS HIGH SETTLES
OVER AREA...ALTHOUGH MON MORNING MINS SHOULD BE A LITTLE WARMER THAN
THIS MORNING...U30S/NEAR 40F MOST AREAS...A LTTLE WARMER ALONG THE
TREASURE COAST.

MON-MON NIGHT...FRONT MOVING ACROSS THE SOUTHEAST AND FLORIDA DOES
NOT HAVE MUCH MOISTURE TO WORK AND BEST MID AND UPPER LEVEL
DYNAMICS/SUPPORT ARE NOT IN CLOSE PROXIMITY WITH THE FRONT. CURRENT
20 POP LOOKS ADEQUATE. FRONT QUICKLY CLEARS CENTRAL FLORIDA DURING
THE NIGHT AND IS OVER SOUTHERN FLORIDA AND THE KEYS AROUND DAYBREAK
TUESDAY.

TUE-SAT...SURFACE/UPPER LOW PRESSURE SYSTEM OVER THE MID ATLANTIC AND
NORTHEAST MOVES SLOWLY NORTHEAST THROUGH SATURDAY. BROAD UPPER FLOW
AND SURFACE HIGH OVER THE SOUTHERN TIER OF STATES MOVE SLOWLY FROM
THE SOUTHERN PLAINS (TX/OK) TO FLORIDA FRIDAY AND SATURDAY. WEST TO
NORTHWEST UPPER FLOW WILL KEEP PULLING IN DRIER AND COLDER AIR MASS
FROM THE CENTRAL AND UPPER PLAINS. ALTHOUGH THERE SHOULD BE SOME AIR
MASS MODIFICATION...GOOD RADIATIONAL COOLING AFTER SUNSET AND
LIGHT/CALM WINDS WILL COMBINE TO PRODUCE OVERNIGHT LOWS IN THE 30S
AND LOW 40S THROUGH FRIDAY. EXCEPT FOR TUESDAY RIGHT WHEN DAYTIME
HIGHS SHOULD TOP OUT IN THE MID 50S NORTH TO MID 60S SOUTH BEHIND
THE COLD FRONT...HIGH SHOULD BE IN THE 60S WITH 70S EVERYWHERE
SATURDAY.

&&

.AVIATION...VFR...P6SM/AOA BKN200.

&&

.MARINE...WINDS/SEAS STILL RUNNING 18-20KT/7-8FT WELL OFFSHORE...
HOWEVER DRCSG TEND WILL CONTINUE...AND SEAS SHOULD FALL BELOW
SCA LEVELS LATER THIS MORNING. PLAN TO STILL RUIN WITH SCA OFFSHORE
AND CAUTIONARY STMT FOR THIS MORNING...BUT FULLY EXPECT SCA TO BE
DROPPED BY MID MORNING ISSUANCE...WITH CAUTIONARY STMT LIMITED TO
OFFSHORE WATERS. WINDS/SEAS CONTINUE TO SUBSIDE TNGT AS HIGH CTR
MOVES OVHD.

MON-THU...INCREASING SOUTH THEN SOUTHWEST WINDS AHEAD OF A WEAK COLD
FRONT PUSHING ACROSS THE EASTERN GULF AND FLORIDA. THIS FRONT SHOULD
PUSH THROUGH THE AREA MON NIGHT BRINGING A RETURN TO NORTHWEST WINDS
TUES. HIGH PRESSURE CENTERED TO THE WEST OF CENTRAL FLORIDA WILL
KEEP WINDS OUT OF THE NORTHWEST WEDNESDAY AND THURSDAY. WINDS LOOK
STRONG ENOUGH TO BE ABLE TO POST AT LEAST A SMALL CRAFT EXERCISE
CAUTION OVER THE OFFSHORE WATERS TUESDAY THROUGH THURSDAY.

&&

.FIRE WEATHER...HAVE RAISED RFW FOR ALL INTR COS PLUS INLAND VOLUSIA
AS MODEL SFC RH PROGS SHOW ABOUT 4-6HRS OF RH VALUES BELOW 35%. ON
MONDAY...MINIMUM RELATIVE HUMIDITY VALUES SHOULD BE IN THE U30S TO
LOW 40S AS SW WINDS AHEAD OF A WEAK COLD FRONT PULL A LITTLE SHALLOW
MOISTURE UP THE PENINSULA.

TUE-THU...DURATIONS OF LOW RELATIVE HUMIDITY WILL BE A CONCERN FOR
MAINLY THE INTERIOR COUNTIES AS ANOTHER DRY AIR MASS WORKS ITS WAY
DOWN THE PENINSULA.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  56  37  64  34 /   0   0  20  10
MCO  59  40  67  39 /   0   0  20  10
MLB  59  40  70  40 /   0   0  20  20
VRB  61  40  72  43 /   0   0  20  20
LEE  58  38  63  37 /   0   0  20  10
SFB  59  38  67  38 /   0   0  20  10
ORL  58  41  67  40 /   0   0  20  10
FPR  61  41  72  44 /   0   0  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
     INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN LAKE.

     FREEZE WARNING UNTIL 8 AM EST THIS MORNING FOR INLAND VOLUSIA-
     NORTHERN LAKE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
     NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
     TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
     TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM...CRISTALDI
LONG TERM....WIMMER
AVIATION...CRISTALDI
Hazardous weather outlook, Feb 13, 6:57 PM EST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
657 PM EST SAT FEB 13 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-141000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
657 PM EST SAT FEB 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

...EXCESSIVE COLD IMPACT...
UNDER MOSTLY CLEAR SKIES AND WEAKENING WINDS...TEMPERATURES ARE
EXPECTED TO DROP QUICKLY...REACHING INTO THE LOW TO MID 30S
ACROSS EAST CENTRAL FLORIDA LATE TONIGHT.

TEMPERATURES ARE EXPECTED TO DIP TO AROUND 30 DEGREES ACROSS LAKE
AND NORTHWESTERN VOLUSIA COUNTIES...AND AROUND 33-35 FOR COASTAL
LOCATIONS AND THE INTERIOR FROM THE ORLANDO METRO SOUTH.
IMMEDIATE COASTAL REGIONS OF THE TREASURE COAST WILL REMAIN A FEW
DEGREES WARMER INTO THE MID AND UPPER 30S.

PERSONS WILL WANT TO TAKE STEPS TO PROTECT COLD SENSITIVE PLANTS
AND PETS TONIGHT. BRING PLANTS INDOORS...AND COVER THOSE THAT
CANNOT BE BROUGHT INSIDE.

...WIND AND SEA IMPACT...
LINGERING SWELLS FROM A STRONG LOW PRESSURE CENTER OVER THE WESTERN
ATLANTIC WILL CONTINUE TO IMPACT THE WATERS OVERNIGHT...AND WILL
REMAIN HAZARDOUS TO BOATERS VENTURING OFFSHORE. A SMALL CRAFT ADVISORY
IS IN EFFECT FOR THE OFFSHORE WATERS THROUGH EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HAZARDOUS MARINE CONDITIONS ARE POSSIBLE AGAIN MONDAY NIGHT INTO
TUESDAY BEHIND A REINFORCING COLD FRONT THAT WILL SWEEP THROUGH
CENTRAL FLORIDA. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH
NEXT WEEK...WITH LOW TEMPERATURES EXPECTED TO BE NEAR FREEZING
AGAIN WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MOSES

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.